Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 29, 2007, 2:44 PM EDT for Martin County, Pitt County, North Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 29, 2007, 3:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Martin County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 102 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:45 PM EDT | TSTM WND GST 50 | Beargrass, NC | BEARGRASS VOLUNTEER FIRE DEPARTMENT. |
| Jun 29, 2:57 PM EDT | TSTM WND GST 58 | 3 E Stokes, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 291844
SVRMHX
NCC117-147-291945-
/O.NEW.KMHX.SV.W.0037.070629T1844Z-070629T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN EASTERN NORTH CAROLINA...
PITT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF GREENVILLE...
* UNTIL 345 PM EDT
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF GREENVILLE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF BEARGRASS BY 305 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3571 7684 3566 7696 3566 7699 3574 7717
3569 7720 3559 7715 3558 7712 3558 7712
3560 7743 3578 7743 3581 7681
$$
51 follow-up statement
000
WWUS52 KMHX 291913
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT FRI JUN 29 2007
NCC117-291921-
/O.CAN.KMHX.SV.W.0037.000000T0000Z-070629T1945Z/
MARTIN NC-
311 PM EDT FRI JUN 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY IS CANCELLED...
THE STRONGER THUNDERSTORMS HAVE WEAKENED AND MOVED EAST OF THE
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3572 7724 3565 7711 3563 7716 3569 7720
3569 7720 3559 7715 3558 7712 3558 7712
3560 7743 3578 7743 3576 7732
$$
NCC147-291945-
/O.CON.KMHX.SV.W.0037.000000T0000Z-070629T1945Z/
PITT NC-
311 PM EDT FRI JUN 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PITT COUNTY...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
SOUTH OF GREENVILLE...MOVING EAST AT 25 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3572 7724 3565 7711 3563 7716 3569 7720
3569 7720 3559 7715 3558 7712 3558 7712
3560 7743 3578 7743 3576 7732
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:51 AM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 29, 9:51 AM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
951 AM EDT FRI JUN 29 2007
.SYNOPSIS...
A COLD FRONT WHICH IS MAKING ITS WAY DOWN THE EASTERN SEABOARD
WILL IMPACT THE REGION TONIGHT THROUGH EARLY SUNDAY. THIS FRONT
WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL
FOR HEAVY RAIN. BY SUNDAY AFTERNOON THE FRONT IS EXPECTED TO PUSH
SOUTH AND HIGH PRES WILL BUILD OVER THE AREA THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED TSRA WILL DEVELOP LATER THIS AFTN AND EVENING AHEAD OF A
COLD FRONT OVER MAINLY THE NORTHERN TIER. LOOKS LIKE BEST POTENTIAL
WILL BE TOWARD EVENING SO WILL KEEP LOW POPS THROUGH THE AFTN THEN
INCREASE DURING THE EVENING HOURS. WITH STRONG HEATING AHEAD OF THE
FRONT EXPECT GOOD INSTAB AND SOME STRONG TO SEVERE STORMS COULD DVLP
LATE. TEMPS SHLD CLIMB INTO THE LOW TO MID 90S INLAND WITH MID/UPR
80S CST
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE FRONT WILL SLOWLY MAKE ITS WAY INTO THE REGION
OVERNIGHT...KEEPING THE BEST CHC OF POPS N AND SCHC S. BASED ON
ACTIVITY OBSERVED YESTERDAY AND OVERNIGHT WITH THESE TWO FOCUS
MECHANISMS...HAVE SEEN MORE SCATTERED ACTIVITY THAN WIDESPREAD.
STILL ANTICIPATE ALL AREAS RECEIVING MEASURABLE PRECIP...BUT DONT
ANTICIPATE CONTINUAL COVERAGE THROUGHOUT THE EVENT...SO DROPPED POPS
TO SCT INSTEAD OF NUMEROUS. STILL KEEPING THE HEAVY RAIN WORDING AS
PW >2 AND WARM RAIN PROCESS ANTICIPATED WHICH COULD LEAD TO HIGH
RAINFALL RATES. FORTUNATELY ANTICIPATE MODERATE STORM SPEEDS WHICH
WILL HOPEFULLY KEEP FFW/URBAN FLOODING TO A MINIMUM.
OVERALL...CONTINUING WITH HPC 1-2 EVENT RAINFALL AMOUNTS WITH
LOCALLY HIGHER AMOUNTS LIKELY WHILE SOME AREAS CONSIDERABLY LESS.
STILL FEEL CLIMO LOCATION OF THE FRONT TO STALL AROUND HATTERAS
LIKELY AND WILL HOLD POPS THROUGH SUN MAINLY IN THE SW. THE CLOUD
COVER WILL KEEP TEMPS SLIGHTLY COOLER ON SAT AND THEN WITH N/NE
WINDS SUN WILL SEE TEMPS BEGIN TO COOL INTO THE LOWER 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRES WILL REBUILD OVER THE REGION FROM THE EAST WEDNESDAY
NIGHT INTO FRIDAY. THE ONSHORE FLOW SHOULD INCREASE HUMIDITY
LEVELS OVER THE REGION WITH TEMPS REMAINING CLOSE TO NORMAL.
BY THE WEEKEND...H5 HEIGHTS START TO FALL AS UPPER RIDGE BREAKS
DOWN ALLOWING UPPER TROF TO SINK SOUTH ALONG THE EAST COAST AND
PERHAPS GIVE SOME HOPE FOR NEEDED RAIN FOR THE LATTER HALF OF
NEXT WEEKEND.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR TODAY WITH SCT MVFR BRIEF IFR DEVELOPING LATE THIS AFTN
AND EVENING IN TSRA. THE TSRA WILL CONT OVERNIGHT WITH CONT PDS OF
MVFR OR BRIEF IFR. SCT TSRA EXPECT TO CONT SAT INTO SAT NIGHT WITH
AGAIN LCL MVFR/IFR WHENEVER A TSRA PASSES OVER A SITE. FROM SUN ON
LOOKS LIKE VFR AS HIGH PRES BUILDS IN.
&&
.MARINE...
SW WINDS 15 TO 20 KTS MOST ARES THIS AFTN. WINDS MAY DECREASE A BIT
EXTREME NRN TIER LATE AS FRONT APPROACHES. BEST WINDS AND POTENTIAL
FOR SCA LOOK TOM DVLP OVER THE CNTRL WTRS LATE TODAY AND OVERNIGHT
WITH SOME 6 FT SEAS LIKELY. SEAS DIMINISH WITH FRONTAL PASSAGE
SATURDAY WITH WINDS BECOMING MORE NE OVER THE NRN LEGS. FRONT WILL
HAVE A HARD TIME MAKING IT THRU THE ENTIRE COASTAL WATERS...BUT
SHOULD FINALLY PUSH JUST S BY EARLY SUNDAY. NORTHEAST WINDS WILL
PREVAIL FOR THE REST OF THE FCST WITH SOME 15 TO 20 KT WINDS PSBL
SUNDAY NIGHT INTO MONDAY.
.RIP CURRENTS...WITH 2 FT SE SWELL AND SW WINDS OF 15 TO 20 KTS
BUMPED UP AREAS S OF CAPE LOOKOUT TO MOD RISK THIS AFTN. WILL CONT
LOW RISK FURTHER N WITH OFFSHR WINDS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT
SATURDAY FOR AMZ152-154.
&&
SYNOPSIS...SJ
NEAR TERM...RF
SHORT TERM...SJ
LONG TERM...SJ
AVIATION...RF
MARINE...RFHazardous weather outlook, Jun 29, 9:39 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 939 AM EDT FRI JUN 29 2007 NCZ029-044>047-079>081-090>094-103-104-301345- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- OUTER BANKS HYDE- 939 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT...MAINLY OVER THE NORTHERN AREAS. THESE THUNDERSTORMS WILL THEN GRADUALLY SPREAD SOUTH OVERNIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH STRONG WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-301345- CARTERET-ONSLOW- 939 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THREE IS A MODERATE RISK OF RIP CURRENTS SOUTH OF CAPE LOOKOUT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 2:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 217 PM EDT FRI JUN 29 2007 NCZ046-047-291915- TYRRELL-WESTERN DARE- 217 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE AND TYRRELL COUNTIES UNTIL 315 PM EDT... AT 217 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER EAST CENTRAL TYRRELL COUNTY...OR ABOUT 24 MILES SOUTH OF WEEKSVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EAST LAKE AT 225 PM EDT. RURAL CENTRAL DARE COUNTY AT 310 PM EDT. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Special weather statement, Jun 29, 2:20 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 220 PM EDT FRI JUN 29 2007 NCZ029-044-045-291915- WASHINGTON-MARTIN-PITT- 220 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 315 PM EDT... AT 220 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM CENTRAL MARTIN COUNTY TO SOUTH CENTRAL EDGECOMBE COUNTY...OR FROM WILLIAMSTON TO 8 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JAMESVILLE AT 235 PM EDT. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jun 29, 3:16 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jun 29, 3:36 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 39 min |
| Jun 29, 3:37 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 23 min |
| Jun 29, 3:51 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 39 min |
| Jun 29, 4:07 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 23 min |
| Jun 29, 4:20 PM EDT | Special Marine Warning | MHX | 55 min | |
| Jun 29, 4:32 PM EDT | Severe Thunderstorm Warning | MHX | Hyde | 28 min |
| Jun 29, 5:21 PM EDT | Marine Weather Statement | MHX | 54 min | |
| Jun 29, 5:30 PM EDT | Special Marine Warning | MHX | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.